Thermal waves in absorbing media



Downloads per month over past year

Herrero, Miguel A. and Vázquez, Juan Luis (1988) Thermal waves in absorbing media. Journal of Differential Equations, 74 (2). pp. 218-233. ISSN 0022-0396

[thumbnail of Herrero56.pdf] PDF
Restringido a Repository staff only


Official URL:


We discuss the existence of travelling-wave solutions with interfaces for the nonlinear heat equation with absorption
ut = a(um)xx – bu(n)
with a, b> 0 and m, n Є R. Several situations occur depending on the relative strength of the diffusion and absorption terms reflected by their exponents m and n. We characterize the existence of finite travelling waves in terms of m and n, show their uniqueness up to translations in space and time, and derive their velocity from the wave profile near the interface or front.

Item Type:Article
Uncontrolled Keywords:Absorbing media; travelling-wave; existence; uniqueness; asymptotic behavior
Subjects:Sciences > Mathematics > Differential equations
ID Code:17515
Deposited On:20 Dec 2012 11:09
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page